Alert archive / Texas / Flash Flood Warnings in 2006
Flash Flood Warning 39, NWS El Paso, TX
NWS El Paso, TX issued this flash flood warning at Aug 5, 2006, 3:56 PM MDT for El Paso County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 5, 2006, 3:56 PM MDT (21:56 UTC)
- Expired
- Aug 5, 2006, 7:00 PM MDT
- In force
- 3 hr
- Issued by
- NWS El Paso, TX
- Area
- Counties, with a storm outline in the text
County El Paso County, TX
The radar
The El Paso radar (KEPZ), 37 km from the middle of the area, began a volume at 21:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 9.9 hours before the alert went out and 37 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 414 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 760 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -22 m²/s²
- 0-3 km storm-relative helicity
- -27 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KEPZ 052201 FFWEPZ TXC141-060100- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE EL PASO TX 356 PM MDT SAT AUG 5 2006 THE NATIONAL WEATHER SERVICE IN EL PASO HAS ISSUED A * FLASH FLOOD WARNING FOR... EL PASO COUNTY IN TEXAS THIS INCLUDES THE CITIES OF...SOCORRO...SAN ELIZARIO...MONTANA VISTA...FORT BLISS...FABENS...EL PASO * UNTIL 700 PM MDT * AT 345 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED FLASH FLOODING FROM THUNDERSTORMS OVER THE WARNED AREA. THUNDERSTORMS WERE BUILDING OVER EASTERN EL PASO COUNTY. THESE STORMS WHERE DRIFTING TO THE WEST AND WILL FIRST AFFECT EASTERN EL PASO COUNTY INCLUDING MONTANA VISTA AND SOCORRO. THEN THE STORMS WILL BUILD INTO THE CITY OF EL PASO. WITH THE SATURATED GROUND ALREADY IN PLACE IT WILL TAKE VERY LITTLE RAINFALL TO CAUSE FLOODING. THESE STORMS WILL BE CAPABLE OF PRODUCING ONE HALF TO ONE INCH OF RAINFALL IN ABOUT AN HOUR. THIS IS A DANGEROUS SITUATION. DO NOT DRIVE UNLESS ABSOLUTELY NECESSARY. LAT...LON 3173 10653 3137 10600 3199 10602 3198 10659 $$ TSB
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this flash flood warning went out at Aug 5, 11:50 AM MDT, 4 hours 6 minutes earlier.
Area forecast discussion, Aug 5, 11:50 AM MDT, 4 hours 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 1150 AM MDT SAT AUG 5 2006 .SYNOPSIS... THUNDERSTORMS WITH VERY HEAVY RAINS ARE AGAIN POSSIBLE THIS EVENING...SO THE THREAT FOR MORE FLOODING CONTINUES. A FLASH FLOOD WATCH REMAINS IN AFFECT UNTIL SUNDAY MORNING. SUNDAY WILL BEGIN A DRYING TREND...BUT AGAIN THE CHANCES FOR HEAVY RAIN AND FLOODING WILL CONTINUE. BY MONDAY DRIER AIR WILL BE IN PLACE...BUT WE WILL CONTINUE TO SEE A SLIGHT CHANCE FOR AFTERNOON AND EVENING THUNDERSTORMS. TEMPERATURES FOR THE NEXT COUPLE OF DAYS WILL CONTINUE BELOW NORMAL...AND THEN CREEP TOWARD NORMAL ON BY THE MIDDLE PART OF THE COMING WEEK. && .DISCUSSION... LITTLE HAS CHANGED FOR THE LAST FEW DAYS...BUT THERE ARE CHANGES COMING UP. FOR TONIGHT WE WILL AGAIN SEE THE CHANCES FOR VERY HEAVY RAINS AND MORE FLOODING. THE EPZ MORNING SOUNDING SHOWED 1.62 INCHES OF PW AND IT WAS PRETTY UNSTABLE WITH ALMOST 1800 OF CAPE. IN ADDITION STEERING WINDS ARE WEAK...SO NEEDLESS TO SAY THAT MEANS WE WILL SEE NUMEROUS HEAVY RAINFALL THUNDERSTORMS THAT WILL MOVE VERY SLOWLY. THE THREAT FOR MORE FLASHING FLOODING ACROSS THE AREA TODAY AND THIS EVENING IS HIGH SO A FLASH FLOOD WATCH CONTINUES. ON SUNDAY DRIER AIR WILL BEGIN TO WORK INTO THE AREA...BUT WE WILL CONTINUE TO HAVE ENOUGH MOISTURE TO GIVE US SCATTERED AFTERNOON AND EVENING THUNDERSTORMS. THE DRYING TREND WILL CONTINUE FOR THE FIRST PART OF NEXT WEEK. NOW WHEN I SAY DRYING IM BASICALLY MEANING WE WILL DRY OUT TO MORE WHAT YOU WOULD EXPECT FOR THE FIRST PART OF AUGUST. THAT MEANS WE WILL CONTINUE TO SEE A SLIGHT CHANCE FOR AFTERNOON AND EVENING THUNDERSTORMS FOR MUCH OF THE WEEK. THE GOOD NEWS IS THE THREAT FOR FLASH FLOODING WILL DIMINISH AS WE WORK THROUGH THE WEEK AS THUNDERSTORMS WILL NOT BE AS PREVALENT AND THEY WILL NOT BE THE HEAVY RAIN PRODUCERS WEVE SEEN FOR THE LAST WEEK. IF THE GFS IS TO BE BELIEVED THE UPPER HIGH TO OUR EAST WILL BUILD INTO SOUTHERN NEW MEXICO BY THE END OF THE WEEK. IVE NEVER THOUGHT ID BE HAPPY TO SEE A BIG HIGH SITTING ON TOP OF THE CWA. TEMPERATURES FOR SUNDAY AND MONDAY WILL CONTINUE TO RUN A FEW DEGREES BELOW NORMAL. FOR THE REST OF THE COMING WEEK WE WILL SEE A SLOW WARMING TREND AS TEMPERATURES CREEP BACK TOWARD SEASONAL NORMALS. && .AVIATION...AUG 05 18Z - AUG 06 18Z GNLY SCT-BKN30-050 BKN100-150 AGL WITH WDLY SCT SHOWERS AND TSTMS WITH MVFR VSBY AND CIGS NEAR STORMS WITH MTN TOPS OCNLY OBSCD. WITH ISOLATED AREAS OF IFR CONDITIONS IN VERY LOCALIZED HEAVY RAINFALL WITH LCL SCT010 BKN015-030 OVC050-080 AGL WITH VSBY 1-3 MI IN +SHRA TS AND BR. MTNS FQTLY OBSCD. && .PRELIMINARY POINT TEMPS/POPS... EL PASO 68 88 71 90 70 / 70 40 30 20 30 SIERRA BLANCA TX 63 86 64 84 65 / 70 30 30 20 30 LAS CRUCES 70 89 68 90 68 / 60 40 30 20 40 ALAMOGORDO 66 86 67 86 67 / 60 40 30 20 30 CLOUDCROFT 50 63 48 66 47 / 70 30 20 30 40 TRUTH OR CONSEQUENCES 67 86 67 89 66 / 40 50 30 20 40 SILVER CITY 61 84 61 81 59 / 50 50 50 30 50 DEMING 66 88 68 90 66 / 50 50 40 20 40 LORDSBURG 67 91 68 89 66 / 50 50 40 30 50 && .EPZ WATCHES/WARNINGS/ADVISORIES... 15
Hazardous weather outlook, Aug 5, 10:22 AM MDT, 5 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 1022 AM MDT SAT AUG 5 2006 NMZ022>025-030>032-TXZ055-056-061630- SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION- TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS- SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- SOUTHERN DESERT-EL PASO-HUDSPETH- 1022 AM MDT SAT AUG 5 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NEW MEXICO...SOUTHWEST NEW MEXICO AND SOUTHWEST TEXAS. .DAY ONE...TODAY AND TONIGHT THE THREAT FOR HEAVY RAIN AND FLOODING CONTINUES TODAY ACROSS THE AREA. ABUNDANT MOISTURE WILL LEAD TO SCATTERED THUNDERSTORMS THAT CAN PRODUCE RAINFALLS OF 2 TO 3 INCHES IN AN HOUR. THE THREAT FOR ROADWAY...RIVER...ARROYO AND RESIDENTIAL FLOODING REMAINS HIGH FOR TODAY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A DRYING TREND WILL BEGIN SUNDAY...BUT WE WILL CONTINUE TO SEE A CHANCE FOR THUNDERSTORMS...SO THE FLOODING THREAT WILL CONTINUE THROUGH AT LEAST SUNDAY EVENING. AS WE MOVE INTO THE FIRST PART OF NEXT WEEK THE DRYING TREND WILL CONTINUE...BUT THERE WILL CONTINUE TO BE A SLIGHT CHANCE FOR THUNDERSTORMS MOST OF THE DAYS NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD CONTACT THE EL PASO NATIONAL WEATHER SERVICE OFFICE IF SEVERE WEATHER OR HEAVY RAIN OCCURS AT THEIR LOCATION.
In the hours before
Special weather statement, Aug 5, 3:13 PM MDT, 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EL PASO TX 313 PM MDT SAT AUG 5 2006 TXZ055-052145- EL PASO TX- 313 PM MDT SAT AUG 5 2006 ...THUNDERSTORMS MOVING INTO EL PASO COUNTY... AT 315 PM MDT NATIONAL SERVICE WEATHER RADAR SHOWED A LINE OF THUNDERSTORMS DEVELOPING OVER WESTERN HUDSPETH COUNTY. THESE STORMS WERE DRIFTING SLOWLY TO THE NORTHWEST AT 5 TO 10 MPH. THIS LINE OF THUNDERSTORMS WILL BEGIN TO AFFECT EASTERN EL PASO COUNTY DURING THE NEXT ONE HOUR. IT WILL TAKE THE STORMS A LITTLE LONGER TO MOVE INTO THE CITY OF EL PASO. THESE STORMS WILL BE CAPABLE OF PRODUCING ONE HALF TO ONE INCH OF RAINFALL. THIS RAINFALL WILL FALL OVER ALREADY SATURATED GROUND AND WILL RESULT IN SOME FLOODING. TSB
The office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 5, 3:26 PM MDT | Flash Flood Warning | EPZ | Hudspeth | 2 hr |
Nearby
Flash Flood Warnings in Texas, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.